Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 12, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 6, 2020, 3:39 PM EST for Johnson County, Washington County, Wilkinson County, Georgia. It took effect at Jan 7, 2020, 3:24 AM EST. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2020, 3:39 PM EST (20:39 UTC)
- In effect from
- Jan 7, 2020, 3:24 AM EST
- Expired
- Jan 7, 2020, 1:32 PM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 16.77 ft at Jan 7, 2020, 12:00 PM EST.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
690
WGUS42 KFFC 062039
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
339 PM EST Mon Jan 6 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC167-303-319-071038-
/O.NEW.KFFC.FL.W.0012.200107T0824Z-200108T1312Z/
/OCNG1.1.ER.200107T0824Z.200107T1800Z.200108T0712Z.NO/
339 PM EST Mon Jan 6 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Oconee.
* From late tonight until Wednesday morning.
* At 3 PM Monday the stage was 15.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by early tomorrow and continue
to rise to near 17.7 feet by tomorrow early afternoon. The river
will fall below flood stage by early Wednesday morning.
* At 18 feet...The water level begins to flood portions of the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues in the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$4 follow-up statements
792
WGUS82 KFFC 070156
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
856 PM EST Mon Jan 6 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC167-303-319-071555-
/O.EXT.KFFC.FL.W.0012.200107T0936Z-200108T1200Z/
/OCNG1.1.ER.200107T0936Z.200107T1800Z.200108T0600Z.NO/
856 PM EST Mon Jan 6 2020
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The Oconee River near Oconee.
* From early tomorrow until Wednesday morning.
* At 8 PM Monday the stage was 16.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by early tomorrow and continue
to rise to near 17.6 feet by tomorrow early afternoon. The river
is expected to fall below flood stage by early Wednesday morning.
* At 18 feet...The water level begins to flood portions of the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues in the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$399
WGUS82 KFFC 071139
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
639 AM EST Tue Jan 7 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC167-303-319-080138-
/O.EXT.KFFC.FL.W.0012.000000T0000Z-200108T0600Z/
/OCNG1.1.ER.200107T1600Z.200107T1800Z.200108T0000Z.NO/
639 AM EST Tue Jan 7 2020
The Flood Warning continues for
The Oconee River near Oconee.
* From late this morning until late tonight.
* At 6 AM Tuesday the stage was 16.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 17.1 feet by this afternoon. The river will
fall below flood stage by this evening.
* At 17 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$633
WGUS82 KFFC 071401
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
901 AM EST Tue Jan 7 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC167-303-319-080400-
/O.EXT.KFFC.FL.W.0012.000000T0000Z-200108T0800Z/
/OCNG1.1.ER.200107T2100Z.200108T0000Z.200108T0200Z.NO/
901 AM EST Tue Jan 7 2020
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Oconee River near Oconee.
* From late this afternoon until late tonight.
* At 8 AM Tuesday the stage was 16.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by late this afternoon and
continue to rise to near 17.1 feet by this evening. The river will
fall below flood stage by tonight.
* At 17 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$878
WGUS82 KFFC 071832
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
132 PM EST Tue Jan 7 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC167-303-319-071902-
/O.CAN.KFFC.FL.W.0012.000000T0000Z-200108T0800Z/
/OCNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
132 PM EST Tue Jan 7 2020
The Flood Warning is cancelled for
The Oconee River near Oconee.
* This takes effect immediately.
* At 1 PM Tuesday the stage was 16.7 feet...and
falling.
* Flood stage is 17 feet.
* The river will continue to fall.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 6, 2:52 PM EST, 47 minutes earlier.
Area forecast discussion, Jan 6, 2:52 PM EST, 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EST Mon Jan 6 2020 .SHORT TERM /Tonight through Tuesday Night/... The upper-level pattern remains highly progressive through the short term period, with a quick-moving shortwave expected to sweep through the Ohio/Tennessee Valley region tonight and early Tuesday. At the surface, a weak cold front will push eastward through Georgia during the overnight hours and into Tuesday morning. With the best mid to upper level forcing remaining north of the forecast area near the shortwave and only limited moisture return ahead of the front, only scattered light to moderate rain showers are expected across north Georgia. Temperatures should remain warm enough for all precipitation associated with this system to be liquid, although brief periods of mixed precipitation cannot be ruled out in the highest elevations of northeast Georgia during the early morning hours. Instability appears to be very limited, so any mention of thunder has been left out of the forecast. Showers across north Georgia will quickly diminish from west to east during the daytime Tuesday, with precipitation exiting the forecast area entirely by the afternoon. Northwesterly low-level flow then sets up over the forecast area behind the front. Breezy northwesterly winds can therefore be expected during the afternoon and evening Tuesday, with magnitudes of 10-15 kts across the area and some gusts reaching as high as 25 kts. Surface high pressure and nearly zonal flow aloft will allow for clear skies and cool, seasonal conditions on Tuesday night and into Wednesday morning. King .LONG TERM /Wednesday through Monday/... Extended forecast is very similar to the previous package with main concern being the potent system late in the week. Have refreshed grids with the latest model guidance, though similar in timing and coverage. Biggest change was in max and min temperatures through the weekend with latest solutions a degree or two higher than previous. Otherwise, the previous forecast discussion still applies and is included below. 31 /Issued 305 AM EST Mon Jan 6 2020/ The long-term forecast period will begin on a quiet note before ramping up into a much more active weather pattern by late in the week. Surface high pressure overhead and zonal flow aloft will bring sunny skies and temperate conditions Wednesday. While dry weather will persist into Thursday, surface flow will become southeasterly as the high shifts northeast off the Atlantic coast. Meanwhile, southwest flow aloft will build across the region as the large scale upper trough begins to dig across the Rockies. Rain chances will increase rapidly from Thursday night into Friday, especially across north Georgia amid this southwest flow and quick moisture return. The threat for heavy rainfall and thunderstorms for our area looks to increase most appreciably through the day Saturday as the vigorous upper trough treks into the Arklatex region and a surface low develops. Widespread rain and thunderstorms will then spread east as the surface low moves northeastward through the Tennessee Valley and the corresponding surface front pushes into the area. While model agreement has increased, some timing discrepancies remain. The GFS favors a slightly faster progression, bringing the system across the area during the day Saturday while the ECMWF, on the other hand, is delayed into Saturday night. Regardless, the concern for heavy rainfall and strong to severe thunderstorms will increase on Saturday as this storm system impacts the area. Rainfall totals of 2-4" with locally higher amounts will be possible across north Georgia which will obviously increase flooding concerns into the weekend given antecedent conditions. A progressive weather pattern will remain in place through the end of the long term with perhaps a brief break from the rainfall on Sunday coming to a quick end by Monday into early next week. Temperatures will run above normal to well above normal through the forecast period. RW && .AVIATION... 18Z Update... Primarily VFR conditions are expected through the early parts of the forecast period. MVFR ceilings are expected to build across far north Georgia and develop over the metro sites and AHN around 09Z Tuesday morning, associated with an area of light to moderate showers. A PROB30 for -SHRA has been maintained across the northern sites during the early morning hours Tuesday. MVFR ceilings and -SHRA are not currently anticipated as far south as CSG/MCN. Light W winds to start the period will shift to SW at 5-10 kts in the early morning around 08-09Z. As the -SHRA clears away from the northern sites by 13Z, winds will back to W to NW and increase to 10- 15 kts with gusts as high as 25 kts. //ATL Confidence...18Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 43 57 34 58 / 30 40 0 0 Atlanta 45 55 34 56 / 40 40 0 0 Blairsville 38 49 29 52 / 60 60 0 0 Cartersville 43 54 31 57 / 50 40 0 0 Columbus 46 60 35 62 / 20 20 0 0 Gainesville 43 53 34 56 / 50 50 0 0 Macon 44 62 34 61 / 10 20 0 0 Rome 43 54 31 57 / 50 40 0 0 Peachtree City 44 57 33 59 / 30 30 0 0 Vidalia 44 64 37 62 / 0 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....31 AVIATION...King
Hazardous weather outlook, Jan 6, 2:53 PM EST, 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 253 PM EST Mon Jan 6 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 253 PM EST Mon Jan 6 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Heavy rainfall will be possible Friday into Saturday as a strong storm system pushes into the area, especially across north Georgia. The chance for thunderstorms will also increase Saturday into Saturday night. While uncertainty remains regarding specific timing and impacts, there may be a threat for strong to severe thunderstorms Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.